MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL XL; KRD

PENUMBRA, INC. PACKING COIL XL; KRD
Catalog Number RBYPCXL70
Medical Device Problem Codes Material Deformation (2976); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a esophageal varices and splenic renal shunt using a packing coil xls and a non-penumbra catheter.During the procedure, the physician placed multiple packing coil xls into the target vessel.It was noted that the physician flushed the catheter between each coil.While advancing a new packing coil xl, the coil would not exit the catheter.The physician flushed the catheter and attempted to re-advance the packing coil xl twice without success.While re-advancing a third time, the physician kinked the packing coil xl pusher assembly and the embolization coil unintentionally detached within the catheter.The catheter containing the embolization coil was removed.The procedure was completed with additional penumbra coils and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24028500
Report Number3005168196-2026-00008
Device Sequence Number8969999
Product Code KRD
UDI-Device Identifier00810169721599
UDI-Public00810169721599
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCXL70
Device Lot NumberF00017508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexMale